MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Model Number 72200724
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, when two (2) dyonics blades were attached to a shaver handpiece and rotated they made a strange noise.The procedure was successfully completed with a 45 minutes delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned devices found that they are not in their original packaging.Device 1 shows no damage to the device.Device 2 shows some deformation of the plastic hub, above the black rubber gasket of the inner shaft of the device.A functional assessment of the device found that both devices function as intended when connected to the reference unit.There were no unusual sounds.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16484726
Report Number1219602-2023-00311
Device Sequence Number17839324
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200724
Device Catalogue Number72200724
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown